Patient: Hi I have a pregnancy question. I am a 20 year old female and stopped using birth control half way through the pack in January after having been on it for about 3 years. I was on birth control for acutane and then continued because I became sexually active. I stopped birth control because I was having spotting in between periods and I felt like my body was tired of it and I wasn’t having sex anymore. I’ve always had regular periods and have never had a problem with my cycles. After I stopped birth control, I got my period like normal. My last period was around Feb 9 and lasted till about Feb 14. I had unprotected sex twice on Feb 22 but my boyfriend pulled out both times. I had feelings I was going to get my period but I never did, so I plugged my cycle into a calendar and it said I was ovulating/high fertility the night I had sex. I took a pregnancy test March 11 and it came back negative. Still no period, so I took a test today Feb 18 and still negative. I have been very bloated, feelings of exhaustion, and slight headaches. I recently have been having a liquid/white discharge at times. I really don’t think I am pregnant but I can’t help but to think about it. I just want to know what is going on and why it is this late. My boyfriend thinks we should go to the doctor to get a blood test next week. I’m still hoping it’s going to come!
Symptoms: No period, bloating, exhaustion, headaches
Doctor: Hello,Thanks for the query,If you had been on a continuous birth control for last 3 years and then after stoppage you had a withdrawal bleed on 9th Feb till 14th Feb which was as expected. You were in your fertile period on 22 Feb when you had unprotected sex but as you said that he pulled out, chances for pregnancy were minimal. This is because it is generally seen that ovulation is not resumed immediately from the next cycle after prolong usage of pills, so it is likely that you have ovulated late r have not ovulated at all this month, hence your menses are delayed. With pregnancy test negative already after 2 weeks of missed period , there is no pregnancy. However an ultrasound pelvis is required to check for the endometrial thickness which if found to be more than 10mm, then you may be given a progestin withdrawal to resume your menses.But as you are already getting premenstrual symptoms of bloating, gassiness, headaches, it is suggested that you wait for another week for the menses to return and if they don’t proceed with the withdrawal.I hope i have answered your concerns in detail,Wishing you safe sexual practices,Regards